MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION CORPORATION VERCISE; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR

BOSTON SCIENTIFIC NEUROMODULATION CORPORATION VERCISE; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Model Number DB-2201-45DC
Medical Device Problem Code Inappropriate/Inadequate Shock/Stimulation (1574)
Health Effect - Clinical Codes Undesired Nerve Stimulation (1980); Discomfort (2330)
Date of Event 12/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block b3: date of event unknown.Approximated past year prior the manufacturer becoming aware of the event.Additional suspect medical device components involved in the event: product family: dbs-linear leads upn: m365db220145dc0 model: db-2201-45dc serial: (b)(6) batch: 679210 udi: ((b)(4).Product family: dbs-lead fixation upn: m365db4600c0 model: db-4600-c serial: n/a batch: 21964610 udi: (b)(4).
 
Event or Problem Description
It was reported that the deep brain stimulation (dbs) patient experienced uncomfortable stimulation sensations while the implantable pulse generator (ipg) was active.Reprogramming attempts were unsuccessful.The physician determined that the patient would benefit from a hardware upgrade and lead repositioning.The patient subsequently underwent a procedure in which the existing leads and burr hole covers (bhc) were removed and replaced with a new bhc and different model leads placed in an alternative target.Device analysis was not conducted, as the components were retained by the facility.The patient recovered well following the procedure.
 
Additional Manufacturer Narrative
With all the available information, in the absence of the devices being returned, the reported event of patient experiencing undesired stimulation sensations is a known inherent risk with use of the devices, as documented in the instructions for use (ifu).A review of the manufacturing documentation for the dbs devices revealed that no anomalies or deviations related to the event occurred during manufacturing.The devices were retained by the facility and not returned for analysis; therefore, a physical analysis has not been conducted in our laboratory.However, labeling review was conducted.A product labeling review identified that the devices were used per the ifu product labels.Additionally, undesirable stimulation may occur over time due to cellular changes in tissue around the electrodes, changes in electrode position, loose electrical connections and/or lead failure, all of which are noted within the ifu as known inherent risks associated with use of the devices.The dbs devices were retained by the facility and not returned.As such, physical analysis has not been conducted in our laboratory.However, the labeling review was conducted.With the reported observations and the labeling review, it has been determined that undesired stimulation sensations is a known inherent risk with use of the devices as documented in the ifu.Additional suspect medical device components involved in the event: product family: dbs-linear leads, upn: m365db220145dc0, model: db-2201-45dc, serial: (b)(6), batch: 679210, udi: (b)(4).Product family: dbs-lead fixation, upn: m365db4600c0, model: db-4600-c, serial: n/a, batch: 21964610, udi: (b)(4).
 
Event or Problem Description

Brand Name
VERCISE
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION CORPORATION
25155 rye canyon loop
valencia CA 91355
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
road 698, lot no. 12
dorado PR 00646 -260
*   00646-2602
Manufacturer Contact
erik sherburne
25155 rye canyon loop
valencia, CA 91355
7632920920
MDR Report Key24372789
Report Number3006630150-2026-00946
Device Sequence Number4875368
Product Code NHL
UDI-Device Identifier08714729836544
UDI-Public(01)08714729836544(17)200221(10)679237
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P150031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/21/2020
Device Model NumberDB-2201-45DC
Device Catalogue NumberDB-2201-45DC
Device Lot Number679237
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2026
Supplement Date Received by Manufacturer03/13/2026
Initial Report FDA Received Date02/17/2026
Supplement Report FDA Received Date04/01/2026
Date Device Manufactured02/21/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexFemale